Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 36, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 19, 2011, 3:43 PM EDT for Chemung County, New York; Bradford County, Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 3:43 PM EDT (19:43 UTC)
- Expired
- May 19, 2011, 7:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chemung County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 79 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:44 PM EDT | FLOOD | Southport, NY | WATER ON BIRD CREEK RD...STATE DOT CHECKING |
| May 19, 5:00 PM EDT | FLASH FLOOD | 2 E Mosherville, PA | BIRD CREEK RD PARTIALLY WASHED AWAY IN WELLS TWP - PENNDOT NOTIFIED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WGUS51 KBGM 191943
FFWBGM
NYC015-PAC015-192345-
/O.NEW.KBGM.FF.W.0036.110519T1943Z-110519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHEMUNG COUNTY IN CENTRAL NEW YORK...
NORTHWESTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RAINFALL RATES OF
1 TO 2 INCHES PER HOUR ARE LIKELY IN SLOW MOVING
THUNDERSTORMS...THROUGH AT LEAST 5 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSHERVILLE AND SAGETOWN. THE BECKWITH AND SEALEY CREEK WATERSHEDS
APPEAR TO BE MOST AT RISK.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4207 7696 4207 7674 4194 7675 4195 7693
4196 7694 4200 7694 4199 7697 4200 7697
$$
MLJ2 follow-up statements
159
WGUS71 KBGM 192120
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT THU MAY 19 2011
NYC015-PAC015-192345-
/O.CON.KBGM.FF.W.0036.000000T0000Z-110519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEMUNG NY-BRADFORD PA-
520 PM EDT THU MAY 19 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN BRADFORD AND SOUTHWESTERN CHEMUNG COUNTIES...
AT 516 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME
ROADWAYS WERE CLOSED DUE TO HIGH WATER. DOPPLER RADAR ESTIMATES
SUGGEST UP TO 2 INCHES OF RAIN HAS FALLEN IN THE PAST FEW HOURS.
RESIDUAL RUNOFF WILL CONTINUE TO CREATE FLOODING PROBLEMS FOR THE
NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLETT...
PINE CITY AND SOUTHPORT.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4207 7696 4207 7674 4194 7675 4195 7693
4196 7694 4200 7694 4199 7697 4200 7697
$$
CMG890
WGUS71 KBGM 192336
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
736 PM EDT THU MAY 19 2011
NYC015-PAC015-192346-
/O.EXP.KBGM.FF.W.0036.000000T0000Z-110519T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEMUNG NY-BRADFORD PA-
736 PM EDT THU MAY 19 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR NORTHWESTERN
BRADFORD AND SOUTHWESTERN CHEMUNG COUNTIES...
HEAVY RAINFALL HAS MOVED OUT OF THE AREA. NO ADDITIONAL FLASH
FLOODING IS EXPECTED AT THIS TIME.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4207 7696 4207 7674 4194 7675 4195 7693
4196 7694 4200 7694 4199 7697 4200 7697
$$
CMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:50 PM EDT, 53 minutes earlier.
Area forecast discussion, May 19, 2:50 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT THU MAY 19 2011
.SYNOPSIS...
A SLOW MOVING UPPER-LEVEL STORM SYSTEM WILL KEEP UNSETTLED
CONDITIONS OVER THE REGION THROUGH FRIDAY...WITH SLOWLY IMPROVING
WEATHER EXPECTED THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE AT 130 PM...HAVE UPDATED THE FORECAST TO INCLUDE A SEVERE
THUNDERSTORM WATCH AND FLASH FLOOD WATCH FOR SOUTHERN AND CENTRAL
PARTS OF THE FORECAST AREA. UPPER LOW SPINNING ACROSS SOUTHERN PA
WITH A BROKEN BAND OF SHOWERS AND THUNDERSTORMS NOW DEVELOPING
ACROSS CENTRAL PA AND MOVING NORTH. STORM MOVEMENT HAS BEEN SLOW
WITH SOME TENDENCY FOR BACK-BUILDING NOTED ON RADAR LOOPS. 3 HR
FLASH FLOOD GUIDANCE IS BETWEEN 1.5 AND 2.0 INCHES IN MOST
AREAS... AND THERE EXISTS THE POTENTIAL FOR SOME OF THESE STORMS
TO PRODUCE THOSE KIND OF RAINFALL TOTALS. IN ADDITION MLCAPE
VALUES BETWEEN 500 AND 1000 J/KG WITH DEEP LAYER SHEAR OF 30 TO 40
KT WILL BE ENOUGH FOR SOME HAIL PRODUCING STORMS... MOSTLY SMALL
HAIL BUT ISOLATED LARGER HAIL POSSIBLE.
.PREVIOUS DISCUSSION 11 AM... HAVE UPDATED THE GRIDS BASED ON
LATEST TRENDS. CLUSTER OF CONVECTIVE SHOWERS IS MOVING NORTH
ACROSS CENTRAL NEW YORK. THIS CLUSTER HAS BEEN ASSOCIATED WITH
SOME BRIEF HEAVY DOWNPOURS BUT RAINFALL AMOUNTS HAVE BEEN LESS
THAN AN INCH AND ARE DIMINISHING WITH TIME. THEREFORE NO FLASH
FLOOD WARNINGS OR STATEMENTS HAVE BEEN ISSUED.
SOME SUNSHINE IS BEING OBSERVED OUTSIDE OF THESE SHOWERS THIS
MORNING AND THIS WILL ALLOW MLCAPES TO CLIMB TO 500-1000 J/KG THIS
AFTERNOON BASED ON MODIFICATION OF 12Z BUF SOUNDING AND LATEST RUC
FORECASTS. LOW-LEVEL WIND FIELD IS QUITE LIGHT BUT DEEP LAYER
SHEAR IS FORECAST TO REACH NEAR 40 KTS THIS AFTERNOON. EXPECT
SHOWERS WITH SCATTERED THUNDERSTORMS TO RE- DEVELOP IN MANY AREAS
BY EARLY THIS AFTERNOON AS THE LARGE UPPER LEVEL CLOSED LOW SPINS
ACROSS SOUTHERN PA. STORMS WILL LIKELY BEGIN AS PULSE TYPE BUT
MODERATELY LARGE DEEP LAYER SHEAR COULD PROMOTE DEVELOPMENT OF A
FEW LARGER CLUSTERS WITH ISOLATED STRONG WINDS AND HAIL. BEST
LOCAL ANALOG FROM OUR DATA BASE WAS A HAIL PRODUCER IN MAY OF
2006.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...UPPER LEVEL LOW WILL CONTINUE MOVING EAST TOWARD NEW
JERSEY. AFTER THE EARLY EVENING HOURS CONVECTION WILL DIMINISH IN
AREAL COVERAGE WITH JUST LOW CHC POPS AFTER MIDNIGHT. WEAK FLOW
COMBINED WITH ABUNDANT LOW LEVEL MOISTURE WILL MAKE FOR CLOUDY
SKIES AND ANOTHER MILD NIGHT WITH LOWS IN THE LOWER TO MIDDLE 50S.
FRIDAY...SLOW MOVING UPPER LEVEL SYSTEM WILL FINALLY MOVE OFF THE
NEW JERSEY COAST BY LATE DAY. WITH AREA GETTING ON BACK SIDE OF
SYSTEM FORCING WILL BE WEAKER ALONG WITH MOISTURE FEED. WILL
FOLLOW GENERAL DIURNAL TREND WITH POPS INDICATING BEST CHANCES
DURING THE AFTERNOON WITH HIGH CHC POPS. MODEL INDICES SHOW LESS
INSTABILITY THAN TODAY WITH BETTER CHANCE FOR THUNDERSTORMS
PRIMARILY I81 EAST. MAX TEMPS WILL AGAIN RANGE FROM THE UPPER 60S
TO LOWER 70S.
FRIDAY NIGHT...VERTICALLY STACKED SYSTEM WILL CONTINUE MOVING OFF
THE NEW JERSEY/LONG ISLAND COAST GRADUALLY LOSING ITS GRIP ON THE
AREA. WITH LOSS OF DAYTIME HEATING DROPPED POPS TO DRY AFTER
MIDNIGHT. NORTHWEST FLOW ON BACK SIDE WILL RESULT IN GRADUAL DRYING
WITH SKIES BECOMING PARTLY CLOUDY LATE.
SATURDAY/SATURDAY NIGHT...FINALLY A PERIOD OF TRANSITION
EXPECTED BY THE EARLY WEEKEND AS THE STATIONARY UPPER LOW THAT
CONTINUES TO PLAGUE THE REGION FINALLY GETS SHUNTED TO THE EAST.
THIS WILL OCCUR AS YET ANOTHER LARGE UPPER LOW DIGS ACROSS THE
NORTHERN ROCKIES/PLAINS AND RIDGING SETS UP BETWEEN TO TWO
OPPOSING FEATURES. FORECAST MODELS TO INCLUDE BOTH THE GFS AND NAM
SHOW LINGERING SHWRS AND THE POSSIBILITY AN ISO THUNDERSTORM
ACROSS THE AREA ON SATURDAY...BEFORE THE LONG AWAITING DRYING
SPELL BEGINS SAT NIGHT. CURRENT PROGS CALL FOR WIDELY SCT TO SCT
ACTIVITY ACROSS THE REGION ON SAT...SO A TOTAL WASHOUT IS NOT
ANTICIPATED. BY AFTERNOON WE MIGHT EVEN BEGIN SEEING GLIMPSES OF
THE SUN ONCE AGAIN AS DRIER AIR BEGINS ADVECTING IN ALOFT. HAVE
FOLLOWED THE COOLER MET NUMBERS FOR DAYTIME HIGHS SAT AFTERNOON AS
NORTHERLY LOW-LEVEL FLOW WILL LIKELY PREVENT TEMPS FROM WARMING AS
HIGH AS MAV NUMBERS CURRENTLY SUGGEST. LITTLE TO NO SENSIBLE WX
EXPECTED SAT NGT/EARLY SUN AS RIDGING BUILDS IN OVERHEAD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM EDT...
VRY FEW CHGS TO ONGOING LONG TERM FCST. UL RIDGING VRY EARLY ON IN
THE PD WL FLATTEN AS A STRONG TROF ROTATES THRU THE NRN PLAINS AND
CANADIAN PRAIRIE PROVINCES. FAIRLY FLAT RIDGING WL BE MAINTAINED
ACRS THE REGION THRU TUESDAY WITH SW FLOW AHD OF SYSTEM APPCHG FM
CANADA ALLOWING SOME RISING HEIGHTS. THIS WL SERVE TO KEEP TEMPS
NR TO ABV NORMAL THRU EARLY IN THE WEEK. HWVR THIS WL ALSO KEEP
CHC FOR SHOWERS AND TSTMS IN THRU THE PD. CONVECTION WL GRNLY BE
DIURNALLY DRIVEN THRU THE LONG TERM WITH WX GRIDS INDICATING
THUNDER FM 16Z-03Z EACH PD.
HPC SIDING WITH BLEND OF EC/GFS AS THEY ARE BOTH SIMILAR IN SOLNS.
CDFNT PROGGED TO CROSS THE CWA TUE/TUE NGT TIMEFRAME AND THEN
STALL OUT ALONG ERN SEABOARD DUE TO STRENGTHENING HIGH OFF THE
SOUTHEAST COAST. THIS FRONT WL LKLY COME NORTH AGAIN AS A WMFNT
LATE IN THE PD AS STRONG STORM SYSTEM WINDS UP TO OUR SOUTHWEST.
THUS CONTD CHCS FOR PCPN THRU THE END OF THE LONG TERM. MAX TEMPS
EXPECTED TO GNRLY RANGE IN THE MID-UPR 70S WITH LOWS IN THE 50S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
UPDATED AS OF 130 PM... SHRA/TSRA DEVELOPING AREA-WIDE THIS AFTN.
CB GROUPS WILL BE CARRIED ALL SITES...WITH TSRA USED INDIVIDUALLY
AS NEEDED.
CONVECTION SHOULD DIMINISH FROM 00-03Z...WITH LOWER CIGS/BR
FOLLOWING OVERNIGHT (MAINLY MVFR/IFR RESTRICTIONS).
VFR SHOULD RETURN BY 14-16Z FRI. SHRA/TSRA AGAIN POSSIBLE FRI
AFTN...BUT LONGER TIME RANGE/UNCERTAIN COVERAGE PRECLUDE THEIR
MENTION AT THIS TIME.
S TO SE WINDS 5-10 KT THIS AFTN...WILL BECOME LIGHT AND VRBL
OVERNIGHT...THEN TURN N TO NW ARND 5 KT FRI.
OUTLOOK...
SATURDAY...MVFR STILL POSSIBLE EARLY...IN LINGERING SHWRS.
SAT NGT TO SUN MORNING...MAINLY VFR.
SUN AFTN TO TUE...MVFR...IN SHOWERS AND POSSIBLE THUNDERSTORMS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ038-039-
043-044-047.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ024-055-
056.
&&
SYNOPSIS...RRM
NEAR TERM...MSE
SHORT TERM...CMG/RRM
LONG TERM...PVN
AVIATION...MLJHazardous weather outlook, May 19, 1:47 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 147 PM EDT THU MAY 19 2011 NYZ024-055-056-PAZ038-039-043-044-047-201800- CHEMUNG-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE- 147 PM EDT THU MAY 19 2011 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. OCCASIONAL SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD CONTAIN HEAVY DOWNPOURS... LARGE HAIL AND STRONG GUSTY WINDS. STAY TUNED FOR THE LATEST FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ009-015>018-036-037-201800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 147 PM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. OCCASIONAL SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD CONTAIN BRIEF HEAVY DOWNPOURS... HAIL AND GUSTY WINDS. STAY TUNED FOR THE LATEST FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ022-023-025-044>046-057-062-PAZ040-048-072-201800- STEUBEN-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-DELAWARE-SULLIVAN- NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 147 PM EDT THU MAY 19 2011 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. OCCASIONAL SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD CONTAIN BRIEF HEAVY DOWNPOURS... LARGE HAIL AND STRONG GUSTY WINDS. STAY TUNED FOR THE LATEST FORECASTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MSE
In the hours before
Special weather statement, May 19, 12:50 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT THU MAY 19 2011
NYZ018-036-191715-
MADISON NY-ONONDAGA NY-
1250 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN MADISON AND
NORTHEASTERN ONONDAGA COUNTIES...
* AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR BRIDGEPORT...AND MOVING
NORTHWEST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NORTH SYRACUSE AT 1255 PM EDT...
LOWER SOUTH BAY AT 100 PM EDT...
CICERO AND LIVERPOOL AT 105 PM EDT...
WOODARD AT 110 PM EDT...
BREWERTON AND CLAY AT 115 PM EDT...
OTHER THUNDERSTORMS COVER THE NORTHERN PORTIONS OF ONONDAGA COUNTY
FROM BETWEEN LYSANDER AND PHOENIX...TO BRIDGEPORT. ANY OF THESE
STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AND HAIL TO
ABOUT ONE HALF INCH IN DIAMETER.
LAT...LON 4323 7609 4321 7607 4318 7594 4312 7589
4302 7610 4323 7642 4324 7631 4321 7628
4323 7627 4324 7626 4322 7622 4327 7622
4328 7619
JABSpecial weather statement, May 19, 1:30 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 130 PM EDT THU MAY 19 2011 NYZ055-056-PAZ038-039-191800- BRADFORD-BROOME-SUSQUEHANNA-TIOGA- 130 PM EDT THU MAY 19 2011 ...LOCALLY HEAVY RAINFALL LIKELY THIS AFTERNOON... AS OF 125 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS THE TWIN TIERS. THESE STORM CELLS WERE SLOWLY TRACKING NORTH AT BETWEEN 5 TO 10 MPH. STORMS WERE DEPOSITING A QUICK ONE HALF TO ONE INCH OF RAINFALL IN LESS THAN AN HOUR TIME. STORMS WILL CONTINUE TO DEVELOP AROUND THE AREA THROUGH THE AFTERNOON...AND MAY BRING REPEAT ROUNDS OF HEAVY RAIN TO ANY ONE LOCATION. THIS COULD CAUSE FLOODING OF LOW LYING AREAS...SMALL STREAMS...CREEKS AND TOWN OR VILLAGE ROADS. BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING DEVELOP. JAB
Special weather statement, May 19, 2:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
202 PM EDT THU MAY 19 2011
NYZ009-037-191900-
ONEIDA NY-
202 PM EDT THU MAY 19 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT ONEIDA COUNTY...
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BLOSSVALE TO LEE TO
WESTMORELAND...AND MOVING NORTH AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
STEUBEN AND GLENMORE AT 210 PM EDT...
WESTERNVILLE AND STOKES CORNER AT 215 PM EDT...
AVA AT 225 PM EDT...
HAWKINSVILLE AND BOONVILLE AT 230 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4301 7532 4342 7585 4348 7581 4343 7553
4356 7524 4356 7523
MLJSpecial weather statement, May 19, 2:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT THU MAY 19 2011
NYZ009-037-191930-
ONEIDA NY-
234 PM EDT THU MAY 19 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL ONEIDA COUNTY...
* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR WESTMORELAND...AND MOVING
NORTHWEST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
STITTVILLE AT 245 PM EDT...
FLOYD AT 255 PM EDT...
GRIFFISS AFB AND VERONA AT 305 PM EDT...
ROME AT 315 PM EDT...
VERONA MILLS AT 320 PM EDT...
DELTA LAKE AND NEW LONDON AT 325 PM EDT...
LEE AND STOKES CORNER AT 330 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4310 7522 4299 7543 4330 7580 4349 7541
4351 7535
MLJSpecial weather statement, May 19, 3:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
328 PM EDT THU MAY 19 2011
NYZ009-037-192030-
ONEIDA NY-
328 PM EDT THU MAY 19 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ONEIDA COUNTY...
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL TO
THE SIZE OF DIMES...STRONG GUSTY WINDS TO 40 MPH...AND VERY HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF DELTA LAKE TO ORISKANY...AND MOVING NORTH AT 20
MPH. THUNDERSTORMS CONTINUE TO DEVELOP OVER EXTREME SOUTHERN
ONEIDA COUNTY AND WILL MOVE NORTH OVER THE SAME AREAS OF CENTRAL
ONEIDA COUNTY OVER THE NEXT HOUR.
* STRONG THUNDERSTORMS WILL BE NEAR...
FLOYD AND ROME AT 345 PM EDT...
AVA AT 400 PM EDT...
WESTERNVILLE AND FRENCHVILLE AT 405 PM EDT...
NORTH WESTERN AT 410 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4305 7526 4301 7538 4337 7559 4345 7568
4345 7563 4343 7553 4347 7544 4348 7541
PVNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:50 PM EDT | Special Weather Statement | BGM | Onondaga | 25 min |
| May 19, 1:30 PM EDT | Flash Flood Watch | BGM | Broome, Chemung, Tioga | 8 hr |
| May 19, 2:02 PM EDT | Special Weather Statement | BGM | Oneida | 58 min |
| May 19, 2:34 PM EDT | Special Weather Statement | BGM | Oneida | 56 min |
| May 19, 3:03 PM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| May 19, 3:28 PM EDT | Special Weather Statement | BGM | Oneida | 62 min |
| May 19, 3:42 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| May 19, 4:12 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| May 19, 5:01 PM EDT | Special Weather Statement | BGM | Broome | 59 min |
| May 19, 5:05 PM EDT | Areal Flood Advisory | BGM | Broome | 3 hr |
| May 19, 6:48 PM EDT | Areal Flood Warning | BGM | Oneida | 3 hr |
| May 19, 7:04 PM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 84 min |
| May 19, 2:09 PM EDT | Areal Flood Advisory | BGM | Bradford | 4 hr |
| May 19, 6:18 PM EDT | Flash Flood Warning | BGM | Pike, Wayne | 2 hr |
Nearby
Flash Flood Warnings in New York, 2011Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.